Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does A Herpes Rash On The Face Look Like

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Herpes Zoster (Shingles)

What Is Shingles? Shingles is a very painful disease caused by the same herpes virus that causes chicken pox (varicella zoster virus). Like other herpes viruses, the varicella-zoster virus has an initial infectious stage, (chicken pox) followed by a dormant stage. Then, with no warning, the virus becomes active again. About 20% of people who have had chicken pox will eventually develop shingles. This reactivation of the virus is most likely to...
Ask the Experts

Rash on my face

Hello Doc,I've been on Atripla for 10 months (i'm a naive patient), Undetectable VL just last 2 months, CD4 count now 400/20%, nadir CD4 was 55 on january this year with TB coinfected ( TB Meds stopped on July this year). I have rash on my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Efavirenz occasionally is linked to ongoing rash problems though that is not common (flare-ups of skin problems such as seborrhea or folliculitis seen with immune reconstitution-usually not drug specific). I am not confident that switch from... Read more »

Allergic rash in my face and chest

Dear Dr HenryI have been on ARVS for almost 10 months now.At the time i started my CD4 was 154 and i started on 3TC/EFV/TNF.Since i have started with this medication i have experience allergic rash in my face which is so embarassing and in my chest...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Sorry to hear about your troubles. It's not clear to me that the rash that you're experiencing is a drug-related allergy or not. Drug rashes tend to be very generalized, so one would predict that the rash... Read more »

Allergic rash in my face and chest

Dear Dr HenryI have been on ARVS for almost 10 months now.At the time i started my CD4 was 154 and i started on 3TC/EFV/TNF.Since i have started with this medication i have experience allergic rash in my face which is so embarassing and in my chest...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Facial and other rashes are common in the general population and probably more common in HIV+ persons (especially seborrhea, folliculitis, and fungal problems as well as eczema/severe dryness). Skin problems often flare up after starting treatment.... Read more »

urgent - overseas, face rash

Dr. - I live in the US. I was diagnosed HIV positive 6 weeks ago. I had excellent starting numbers, was put on Atripla, and before leaving for a lengthy overseas trip, was undetectable with a CD4 of 1075. I am overseas in a mid-range country as far...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Sorry for the late reply. I hope that you're on the mend.The lesion/rash that you describe doesn't sound like a drug rash, but rather a skin infection (aka cellulitis) around the pimple. The pimple could be a... Read more »
Connect With Others

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

face rashes

Posted by Anonymous, 4 Replies
As some may know my doctor has told me to forget this issu of the HIV virus, I dont have had any symptom, I was just worried then , he evaluates my 6.5 week ELISA 3rd generation test and tell me that as he said I must not be worried about that, he... Read more »

Face Rash

Posted by Anonymous, 2 Replies
Hi All,
I really need to know something. I had sexual intercourse with a sex work in Asia. She used a condom when we had sex - unfortunately I don't know if it was latex? Sex workers usually have latex condoms right? How common is it to use a... Read more »

Concerned after rash/dry area on face with pustules

Posted by onemotto, 1 Reply
Sorry if this is hard to follow but I appreciate any feedback:

These are my exposures 7 weeks ago:

-Received a blow job from another male
-during mutual masturbation with another male, his hand may have had cum/pre-cum on it and it rubbed along a tiny... Read more »